question-icon

Need to talk to dr XXXXXXX XXXXXXX

default
Posted on Sat, 16 Feb 2019
Question: Need to talk to dr XXXXXXX XXXXXXX
doctor
Answered by Dr. Ashok Kumar (4 hours later)
Brief Answer:
Consultation

Detailed Answer:
Dear XXXXXXX
Thanks for follow up and updates.

It is true that initial effect was with tapering of escitalopram but I do not think current extreme sedation, groggyness and inability to open eyes is most likely due to use of amitryptiline. Although such kind of effect is not expected with low dose of amitryptiline but it is often encountered in clinical practice.

I must share with you that initial extreme sedation and groggyness goes away with time and in case she tolerates it for few more days, I do not see any harm in giving a continuous trial with amitriptyline as initial side effects often indicates possibility of effect with passage of time. However if she continues to have extreme side effects starting lower dose (say 10 mg) and increasing slowly can help the patient to tolerate the side effects.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (22 minutes later)
Sorry I did not understand
So the sedation and grogginess ARE INDEED
due to amytrptiline?

Kindly go through the first paragraph of your answer

Thanks
doctor
Answered by Dr. Ashok Kumar (2 hours later)
Brief Answer:
Yes it is most likely due to amitryptiline

Detailed Answer:
Dear XXXXXXX
Thanks for follow up.

I am sorry for confusing statement. I mean to say that current experience is most likely due to Amitryptiline despite the use of lowest possible dose.

In case more clarification required on this or anything else feel free to contact me again.
I will be glad to answer you.
Thanks again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (7 hours later)
Thank you doctor
doctor
Answered by Dr. Ashok Kumar (12 hours later)
Brief Answer:
You are most welcome

Detailed Answer:
Dear XXXXXXX
Thanks for follow up and great feedback.


If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3250 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Need to talk to dr XXXXXXX XXXXXXX

Brief Answer: Consultation Detailed Answer: Dear XXXXXXX Thanks for follow up and updates. It is true that initial effect was with tapering of escitalopram but I do not think current extreme sedation, groggyness and inability to open eyes is most likely due to use of amitryptiline. Although such kind of effect is not expected with low dose of amitryptiline but it is often encountered in clinical practice. I must share with you that initial extreme sedation and groggyness goes away with time and in case she tolerates it for few more days, I do not see any harm in giving a continuous trial with amitriptyline as initial side effects often indicates possibility of effect with passage of time. However if she continues to have extreme side effects starting lower dose (say 10 mg) and increasing slowly can help the patient to tolerate the side effects. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.